MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. TOP LOADING POLY SCREW ASSEMBLIES 7.5X40MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. TOP LOADING POLY SCREW ASSEMBLIES 7.5X40MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02000.116
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2022-00161.
 
Event or Problem Description
It was reported that a revision surgery was performed to remove and replace two 6.5x50mm vitality screws that broke post-operatively on both sides of s1.An additional level was also instrumented.This is report two of two for this event.
 
Additional Manufacturer Narrative
Corrections in d1 and d4: catalog number and lot number.Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information in h4 and h6: component, investigation type, findings, and conclusions.Device evaluation: the returned products were visually inspected.Both pedicle screws were confirmed to have broken at the top of the neck on the threaded shaft.There is damage to the threads that is consistent with grabbing the top of the threaded shafts with another instrument to remove them.Potential root cause a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to off-axis forces applied during implantation or post-operatively.Additionally, the failure could be related to excess torque applied during implantation.Dhr review the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the devices were likely conforming when they left zimvie¿s control.Device usage: this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description

Brand Name
TOP LOADING POLY SCREW ASSEMBLIES 7.5X40MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key14804777
Report Number3012447612-2022-00162
Device Sequence Number4844431
Product Code NKB
UDI-Device Identifier00889024002135
UDI-Public(01)00889024002135(10)W572821(11)180504
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150896
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02000.116
Device Lot NumberW572821
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/22/2022
09/01/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date08/12/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale